i have gained 10 -15 pounds while on the pill, and it makes me really uncomfortable.

dear heather,
I’m 17 and I have been on birth control (Ortho-Tricyclen) for almost four months. I have gained 10-15 pounds and it makes me really uncomfortable.

I don’t want to go off the pill, but I don’t know what to do. Normal exercising isn’t working. Please help me.

According to Dr. Karen Rosewater, who specializes in adolescent health, though there are some general side effects associated with the broad categories of birth control pills–low dose versus high dose, for example–each type of birth control pill can have different effects on different people, depending on the person’s body chemistry and metabolism.

The first step would be to talk to your doctor about trying a different type of pill or another dosage. Changing medications and dosages can make a huge difference!

You want to make sure, though, that your weight gain is really due to taking the pill. Your doctor should be able to determine whether your weight gain can be attributed to something else, like an issue with your thyroid.

take care,
heather


Posted in: Birth Control, Body Issues, Help Me Heather
Tags: , ,